What will happen if you overdose on ibuprofen?
Credit:micahtaylorFlickrCC-BY-2.0
Q:

What will happen if you overdose on ibuprofen?

A:

Quick Answer

Overdosing on ibuprofen has several symptoms, including nausea, vomiting, stomach pain and drowsiness. The recommended maximum dose for daily consumption is 800 milligrams per dose or 3200 milligrams per day.

 Know More

Full Answer

According to NYU Langone Medical Center and Wake Forest Baptist Health, if a person taking ibuprofen begins to show any of the signs of overdose, the local poison control center should be called; 911 should be called for assistance if the person has collapsed. Most of the overdose symptoms are non-life threatening, but many of them do need medical attention. Some of the most dangerous effects of overdosing are possible comas, coughing up blood or bloody stools. The person can also become dizzy and be blue around the lips. The person who has overdosed needs to be kept conscious if possible while getting medical assistance.

Some of the same signs of overdose can also be side effects or allergic reactions to the drug, such as nausea; if it is not clear which case it may be, call the poison control center. The high amount of the drug that the body can handle helps keep overdosing risks lower than some other pain-relieving drugs. In children, the dose needed to make them sick will be lower, because their bodies cannot process as high a dose as an adult. All ibuprofen taken by a child should be monitored by an adult.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    What are Essentiale Forte side effects?

    A:

    According to DrugsCase.net, side effects of Essentiale Forte include stomach pain, diarrhea, nausea, vomiting and heartburn. In rare instances, Essentiale Forte may cause severe allergic reactions such as itching, skin rash, angioedema and shortness of breath. Women who are pregnant or nursing should consult with a physician before using Essential Forte. Children under the age of 3 and patients who are hypersensitive to essential phospholipids should avoid the medication altogether.

    Full Answer >
  • Q:

    What are the side effects of taking vitamin B6?

    A:

    Vitamin B-6, also known as pyridoxine, may cause nausea, vomiting, stomach pain, loss of appetite, headaches, tingling and sleepiness when ingested in higher-than-recommended doses, according to WebMD. Long-term use of the vitamin at high doses is possibly unsafe, and it may cause certain brain and nerve problems.

    Full Answer >
  • Q:

    What are the side effects of iron consumption?

    A:

    Excessive iron consumption can cause stomach pain and upset, nausea, diarrhea, constipation and vomiting, according to WebMD. Though iron is an important supplement, too much of it can be dangerous.

    Full Answer >
    Filed Under:
  • Q:

    How can you tell if you are having a heart attack?

    A:

    Typical symptoms of a heart attack include chest discomfort or pain, shortness of breath, upper body pain, stomach pain, anxiety, lightheadedness, sweating, nausea and vomiting. The symptoms that are experienced by one individual can vary immensely from those experienced by another. For instance, one person may have excruciating pain in the chest while another may experience only mild discomfort, according to Mayo Clinic.

    Full Answer >
    Filed Under:

Explore